Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 6, 2009, 7:37 PM CST for 5 counties in Alabama. It took effect at Jan 7, 2009, 4:30 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 7:37 PM CST (01:37 UTC)
- In effect from
- Jan 7, 2009, 4:30 AM CST
- Expired
- Jan 8, 2009, 9:53 AM CST
- In force
- 29 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Jefferson County, AL, Marengo County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Bankhead Lock and Dam (BLDA1). The gauge peaked at 189.53 ft at Jan 7, 2009, 2:00 PM CST.
- Action stage
- 188 ft
- Minor stage
- 189 ft
- Moderate stage
- 196.5 ft
- Major stage
- 198 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02462501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 070137 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM, AL 737 PM CST TUE JAN 06 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM AFFECTING GREENE... HALE...JEFFERSON...MARENGO AND TUSCALOOSA COUNTIES. .HEAVY RAINFALL OVER THE PAST TWENTY FOUR HOURS HAS GIVEN RISE TO FLOODING OF THE BLACK WARRIOR RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED WEDNESDAY MORNING...O ALC063-065-073-091-125-071337- /O.NEW.KBMX.FL.W.0007.090107T1030Z-090110T0400Z/ /BLDA1.1.ER.090107T1030Z.090108T0600Z.090109T0400Z.NO/ 737 PM CST TUE JAN 06 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM. * FROM LATE TONIGHT TO FRIDAY EVENING... * AT 6:30 PM TUESDAY THE STAGE WAS 188.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 189.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 189.8 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY NIGHT. * IMPACT...AT 189.0 FEET...FLOODING OF FARMLAND AND LOW LYING WOODLANDS IN THE AREA OCCURS $$
4 follow-up statements
000 WGUS84 KBMX 071215 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 615 AM CST WED JAN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER... .HEAVY RAINFALL THAT OCCURRED DURING THE PAST 36 HOURS IS CONTINUING TO PRODUCE RISES ON THE BLACK WARRIOR RIVER... AND A FLOOD WARNING IS IN EFFECT FOR THE BLACK WARRIOR RIVER AT THE BANKHEAD LOCK AND DAM. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING. ALC063-065-073-091-125-080015- /O.EXT.KBMX.FL.W.0007.000000T0000Z-090110T1708Z/ /BLDA1.1.ER.090107T0857Z.090108T0600Z.090109T1708Z.NO/ 615 AM CST WED JAN 07 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER BANKHEAD LOCK AND DAM. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 AM WEDNESDAY THE STAGE WAS 188.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 189 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 191.1 FEET EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. $$
000 WGUS84 KBMX 071517 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 917 AM CST WED JAN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER... .THE BLACK WARRIOR RIVER CONTINUES TO RISE ABOVE FLOOD STAGES FOLLOWING YESTERDAYS HEAVY RAINFALL...AND A FLOOD WARNING REMAINS IN EFFECT ALONG THE RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC063-065-073-091-125-080317- /O.EXT.KBMX.FL.W.0007.000000T0000Z-090109T2100Z/ /BLDA1.1.ER.090107T0857Z.090108T0000Z.090108T2100Z.NO/ 917 AM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER BANKHEAD LOCK AND DAM. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM WEDNESDAY THE STAGE WAS 188.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 189 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 189.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON . * IMPACT...AT 189.0 FEET...FLOODING OF FARMLAND AND LOW LYING WOODLANDS IN THE AREA OCCURS $$ ALC063-065-091-125-080317- /O.EXT.KBMX.FL.W.0011.000000T0000Z-090109T1741Z/ /TCLA1.1.ER.090107T0115Z.090107T1000Z.090108T1741Z.NO/ 917 AM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER HOLT LOCK AND DAM. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM WEDNESDAY THE STAGE WAS 145.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 140 FEET. * FORECAST...THE RIVER IS NOW CREST AND WILL BEGIN TO FALL LATER TODAY...AND DROP TO BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 146 FEET...INDUSTRIAL FLOODING BECOMES MORE SERIOUS AS THE BLACK WARRIOR RIVER RISES ABOVE THAT LEVEL AT HOLT DAM. $$ ALC063-065-091-119-125-080317- /O.EXT.KBMX.FL.W.0006.000000T0000Z-090110T1934Z/ /TODA1.2.ER.090107T0053Z.090108T0000Z.090109T1934Z.NO/ 917 AM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER OLIVER LOCK AND DAM. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM WEDNESDAY THE STAGE WAS 137.1 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 129 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 138.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * IMPACT...AT 140 FEET...FLOODING OF PORTIONS OF RIVER ROAD CAN BE EXPECTED. SOME INDUSTRIAL PROPERTY MAY ALSO BEGIN TO FLOOD ALONG RIVER ROAD. RESIDENTIAL FLOODING WILL COMMENCE IN AREAS SOUTHWEST OF TUSCALOOSA AT STAGES ABOVE 140 FEET. SOME CAMPS AND RESIDENCES SOUTHWEST OF TUSCALOOSA WILL REMAIN CUT OFF UNTIL THE RIVER DROPS BELOW 135 FEET. $$ ALC063-065-091-080317- /O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/ /WLDA1.1.ER.090107T1318Z.090110T0000Z.000000T0000Z.NO/ 917 AM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER SELDEN LOCK AND DAM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM WEDNESDAY THE STAGE WAS 90.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 90 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 101.6 FEET BY FRIDAY EVENING THEN BEGIN FALLING. * IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA AND NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME FLOODED. FLOODING OF SOME CABINS AND TRAILERS NEAR THE RIVER WILL OCCUR AS LEVELS RISE ABOVE 98 FEET. CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
000 WGUS84 KBMX 080201 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 755 PM WED JAN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER... .RECENT HEAVY RAINFALL HAS RESULTED IN FLOODING ALONG THE RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY 10 AM THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC063-065-073-091-125-081401- /O.EXT.KBMX.FL.W.0007.000000T0000Z-090109T1800Z/ /BLDA1.1.ER.090107T0857Z.090107T2145Z.090108T1800Z.NO/ 801 PM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 188.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 189.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 189.3 FEET BY AFTER MIDNIGHT TOMORROW . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON . * IMPACT...AT 189.0 FEET...FLOODING OF FARMLAND AND LOW LYING WOODLANDS IN THE AREA OCCURS $$ ALC073-125-127-081401- /O.EXT.KBMX.FL.W.0004.000000T0000Z-090110T1525Z/ /SAYA1.1.ER.090106T2048Z.090108T0600Z.090109T1525Z.NO/ 801 PM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 38.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 38.6 FEET BY AFTER MIDNIGHT TOMORROW . THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. $$ ALC063-065-091-125-081401- /O.EXT.KBMX.FL.W.0011.000000T0000Z-090109T1800Z/ /TCLA1.1.ER.090107T0115Z.090107T1000Z.090108T1800Z.NO/ 801 PM CST WED JAN 07 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 144.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 140.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON . $$ ALC063-065-091-119-125-081401- /O.CON.KBMX.FL.W.0006.000000T0000Z-090110T1934Z/ /TODA1.2.ER.090107T0053Z.090107T2230Z.090109T1934Z.NO/ 801 PM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 138.2 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 129.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. * IMPACT...AT 140.0 FEET...FLOODING OF PORTIONS OF RIVER ROAD CAN BE EXPECTED. SOME INDUSTRIAL PROPERTY MAY ALSO BEGIN TO FLOOD ALONG RIVER ROAD. RESIDENTIAL FLOODING WILL COMMENCE IN AREAS SOUTHWEST OF TUSCALOOSA AT STAGES ABOVE 140 FEET $$ ALC063-065-091-081401- /O.CON.KBMX.FL.W.0005.000000T0000Z-000000T0000Z/ /WLDA1.1.ER.090107T1318Z.090110T0000Z.000000T0000Z.NO/ 801 PM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM WEDNESDAY THE STAGE WAS 93.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 90.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 101.8 FEET BY FRIDAY EVENING THEN BEGIN FALLING. * IMPACT...AT 102.0 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA. NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME FLOODED $$
000 WGUS84 KBMX 081553 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 953 AM CST THU JAN 08 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM AND OLIVER LOCK AND DAM... .LEVELS ARE FALLING BELOW FLOOD STAGE AT BANKHEAD LOCK AND DAM AND THE FLOOD WARNING IS CANCELLED FOR THIS PORTION OF THE RIVER. HOWEVER THE FLOOD WARNING CONTINUES ON THE BLACK WARRIOR AT HOLT LOCK AND DAM AND OLIVER LOCK AND DAM. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC063-065-073-091-125-081623- /O.CAN.KBMX.FL.W.0007.000000T0000Z-090109T1800Z/ /BLDA1.1.ER.090107T0857Z.090107T2145Z.090107T2157Z.NO/ 953 AM CST THU JAN 08 2009 THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT THE LOWER BANKHEAD LOCK AND DAM. * AT 8:30 AM THURSDAY THE STAGE WAS 188.2 FEET. * FELL BELOW FLOOD STAGE AT 3:57 PM WEDNESDAY. * FLOOD STAGE IS 189 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 188.4 FEET BY TOMORROW MORNING. * IMPACT...AT 189 FEET...FLOODING OF FARMLANDS AND LOW LYING WOODLANDS IN THE AREA OCCURS. $$ ALC063-065-091-125-090352- /O.EXT.KBMX.FL.W.0011.000000T0000Z-090110T1903Z/ /TCLA1.1.ER.090107T0115Z.090107T1000Z.090109T1903Z.NO/ 953 AM CST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER HOLT LOCK AND DAM. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM THURSDAY THE STAGE WAS 144.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 140 FEET. * FORECAST...THE RIVER WAS NEAR CREST AND WILL BEGIN TO FALL BY TONIGHT. * IMPACT...AT 146 FEET...INDUSTRIAL FLOODING BECOMES MORE SERIOUS AS THE BLACK WARRIOR RIVER RISES ABOVE THIS LEVEL. $$ ALC063-065-091-119-125-090352- /O.EXT.KBMX.FL.W.0006.000000T0000Z-090111T1036Z/ /TODA1.2.ER.090107T0053Z.090107T2230Z.090110T1036Z.NO/ 953 AM CST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT THE LOWER OLIVER LOCK AND DAM. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM THURSDAY THE STAGE WAS 138.1 FEET. * MODERATE FLOODING IS OCCURRING. * FLOOD STAGE IS 129 FEET. * FORECAST...THE RIVER WAS NEAR CREST AND WILL BEGIN TO FALL BY TONIGHT. * IMPACT...A6 135 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF. FLOODING OF PORTIONS OF RIVER ROAD BEGINS AT STAGES AROUND 140 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 6, 6:00 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 6, 6:00 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST TUE JAN 6 2009 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. CURRENTLY...A WARM FRONT IS DRAPED ACROSS NORTHEAST CENTRAL ALABAMA...NORTH OF A LINE FROM GADSDEN TO BIRMINGHAM...TO A SURFACE LOW AND COLD FRONT ACROSS WESTERN ALABAMA. AT THIS TIME...COLD FRONT HAS PUSHED EAST OF A LINE FROM TUSCALOOSA TO MERIDIAN MISSISSIPPI. THIS STORM SYSTEM WILL CONTINUE TO SLOWLY SHIFT EASTWARD TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS EASTWARD AS WELL. AHEAD OF THIS SYSTEM...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE ENVIRONMENT. LOCATIONS ACROSS THE SOUTH THIS AFTERNOON WARMED INTO THE MID 70S...AND SCATTERED SHOWERS ARE DEVELOPING ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. THERE IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. IF ANY STORMS CAN GET GOING ACROSS THE SOUTHEAST...A FEW OF THOSE COULD ALSO BE STRONG TO SEVERE. SEE BHMHWOBMX FOR FURTHER DETAILS ON THE SEVERE THREAT. 14 .LONG TERM...WEDNESDAY THROUGH MONDAY. LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY. SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND TO FAVOR THE ECMWF HERE. 88 && .AVIATION...00Z TAF DISCUSSION. A LINE OF SHOWERS WILL IMPACT MGM AND TOI THROUGH 02Z LIKELY RESULTING IN NORTHWESTERLY WIND UP TO 30 KT...AND BRIEF HEAVY RAINFALL. BEHIND THE LINE LIGHT TO MODERATE RAINFALL WILL CONTINUE AT ALL SITES FOR MOST OF THE NIGHT WITH NORTHWESTERLY FLOW LESS THAN 10 KNOTS. CEILINGS WILL RANGE FROM 500 TO 2000 FEET OVERNIGHT. TOMORROW...ONLY LIGHT RAIN WILL LINGER AND CEILINGS WILL GRADUALLY IMPROVE. WINDS WILL INCREASE TO AROUND 10 KNOTS ACROSS ALL OF CENTRAL ALABAMA WITH GUSTS UP TO 20 KNOTS. BY 00Z ALL CEILINGS SHOULD BE ABOVE 6000 FEET. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 51 33 52 32 / 100 50 10 10 0 ANNISTON 49 54 35 54 33 / 100 50 10 10 0 BIRMINGHAM 47 52 38 55 36 / 100 40 10 10 0 TUSCALOOSA 47 54 37 58 35 / 100 30 0 0 0 CALERA 48 53 37 57 36 / 100 40 0 0 0 AUBURN 53 56 38 57 37 / 100 50 0 0 0 MONTGOMERY 54 57 36 61 37 / 100 40 0 0 0 TROY 55 59 39 63 34 / 90 30 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM ALICEVILLE...TO BIRMINGHAM...TO CENTRE. LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...TO LAFAYETTE. &&
Hazardous weather outlook, Jan 6, 7:32 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 732 PM CST TUE JAN 6 2009 ALZ011>015-017>050-080135- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 732 PM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE OVERNIGHT ACROSS THE SOUTHEAST SECTIONS AS A COLD FRONT MOVES THROUGH THE AREA. WINDS 30 TO 35 MPH WILL BE POSSIBLE. FLOODING WILL CONTINUE ACROSS A LARGE SECTION OF THE NORTH AS RECENT HEAVY RAINS HAVE CAUSED NUMEROUS ROAD CLOSURES AND WATER TO COVER MANY ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DUE TO THE RECENT HEAVY RAINFALL SOME FLOODING IN COUNTIES ACROSS THE NORTH WILL PERSIST INTO WEDNESDAY. IN ADDITION... MINOR FLOODING WILL CONTINUE...MAINLY ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TONIGHT AND WEDNESDAY...MAINLY DUE TO FLOODING. KSL
In the hours before
Special weather statement, Jan 6, 4:54 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 PM CST TUE JAN 6 2009 ALZ025-035-036-041-043-062345- AUTAUGA-CHILTON-COOSA-ELMORE-SHELBY- 454 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...COOSA...ELMORE AND SHELBY COUNTIES UNTIL 545 PM CST... AT 451 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CLANTON...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOMAX. GAP OF THE MOUNTAIN. LAY LAKE DAM. DOLLAR. MARBLE VALLEY. MORIAH. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Special weather statement, Jan 6, 5:04 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 504 PM CST TUE JAN 6 2009 ALZ019-021-027>029-062345- CALHOUN-CLAY-CLEBURNE-RANDOLPH-TALLADEGA- 504 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLAY...CLEBURNE...RANDOLPH AND TALLADEGA COUNTIES UNTIL 545 PM CST... AT 504 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIEDMONT TO WALDO...OR ALONG A LINE EXTENDING FROM PIEDMONT TO 6 MILES SOUTH OF TALLADEGA... MOVING EAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ANNISTON METRO AIRPORT. OAK HILL. GUNTHERTOWN. BORDEN SPRINGS. MARS HILLS. CHALAFINNEE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10/ARM
Local storm report, Jan 6, 5:11 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
01/06/2009 TALLADEGA AL LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROAD AT TALLADEGA HIGH SCHOOL.
&&
KSUMRALLLocal storm report, Jan 6, 5:38 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERLocal storm report, Jan 6, 5:47 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST OXFORD 33.60N 85.83W
01/06/2009 E0.00 MPH CALHOUN AL EMERGENCY MNGR
NUMEROUS LARGE TREES SNAPPED OFF. DAMAGE AT SHELL
STATION. DAMAGE AROUND QUINTARD MALL AND AT HIGH
SCHOOL.SEVERAL EATERIES AND FUEL STATIONS SUSTAINED
SIGNIFICANT ROOF AND STRUCTURAL DAMAGES.
&&
MBAERLocal storm report, Jan 6, 7:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLOOD VERNON 33.76N 88.11W
01/06/2009 LAMAR AL EMERGENCY MNGR
38 COUNTY WIDE ROADS AFFECTED BY FLOODING. 10 WASH OUTS.
UPDATED FROM EARLIER ASSESSMENT.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:56 PM CST | Flash Flood Warning | BMX | Blount, Etowah, St. Clair | 3 hr |
| Jan 6, 7:55 PM CST | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 14 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 34 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Chilton, Coosa, Elmore, Etowah and 3 more | 18 hr |
| Jan 6, 8:13 PM CST | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Jan 6, 9:57 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 8 hr |
| Jan 6, 10:35 PM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Jan 6, 10:48 PM CST | Areal Flood Advisory | BMX | Lamar, Marion, Pickens | 7 hr |
| Jan 6, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Pike | 52 min |
| Jan 7, 12:04 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 56 min |
| Jan 7, 12:29 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 46 min |
| Jan 7, 12:38 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 3 days |
| Jan 7, 4:12 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Jan 7, 6:10 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 31 hr |
| Jan 7, 11:15 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 5 days |
| Jan 7, 2:20 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.